Ohio, 2011Flooding in Ohio, November 22, 2011
November 22, 2011 · NWS PBZ · 3 events in 2 counties and zones
A strong area of low pressure moved across the upper Ohio Valley bringing heavy rainfall up to 2 inches in some areas. This produced flooding of roadways as well as some streams and creeks across eastern Ohio, western Pennsylvania, and northern West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $95,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong area of low pressure moved across the upper Ohio Valley bringing heavy rainfall up to 2 inches in some areas. This produced flooding of roadways as well as some streams and creeks across eastern Ohio, western Pennsylvania, and northern West Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 22, 3:49 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Nov 22, 3:49 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
349 PM EST TUE NOV 22 2011
.SYNOPSIS...
A LOW PRESSURE CENTER OVER SOUTHERN INDIANA WILL MOVE ACROSS OHIO
TONIGHT AND EAST OF THE REGION WEDNESDAY PRODUCING PERIODS OF
RAIN TONIGHT WITH MAINLY MORNING SHOWERS WEDNESDAY. DRY AND
SEASONABLE CONDITIONS ARE EXPECTED FOR THANKSGIVING DAY INTO
SATURDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
RAIN AREA SHIFTING NORTH ACROSS REGION WITH BACK EDGE OF STEADIER
RAIN NOW NORTHEAST OF ZANESVILLE. CONVECTION ACROSS TENNESSEE HAS
TENDED TO REDUCE INFLOW ACROSS REGION AND COMBINED WITH SLIGHTLY
QUICKER MOVEMENT OF SYSTEM HAS REDUCED EXPECTED RAINFALL AMOUNTS
FOR REGION. STILL POSSIBLE FOR SOME CONVECTION TO BE EMBEDDED AS
FRONT MOVES ACROSS REGION TONIGHT SO HAVE LEFT SLIGHT CHANCE FOR
STORMS AND FLOOD WATCH EARLY TONIGHT. WATCH MAY BE ABLE TO BE
CANCELLED THIS EVENING IF NO STRONGER CONVECTION DEVELOPS. STILL
EXPECT SHOWERS TO REMAIN OVERNIGHT AND INTO THE FIRST HALF OF
WEDNESDAY AS UPPER TROUGH PASSES WITH WRAP AROUND SHOWERS FROM
SURFACE LOW HEADING TO NEW ENGLAND. TEMPERATURES WERE A BLEND OF
MOS AND REASONABLE.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
DRY AND COOL HIGH PRESSURE WILL WORK INTO REGION WEDNESDAY NIGHT.
SURFACE HIGH WILL THEN DOMINATE REGION THROUGH FRIDAY WITH
MODERATING TEMPERATURES AS SOUTHERLY FLOW DEVELOPS ON BACKSIDE OF
HIGH PRESSURE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
BELOW NORMAL CONFIDENCE IN THE EXTENDED FORECAST...WITH VARYING
SOLUTIONS BETWEEN DETERMINISTIC AND ENSEMBLE MODELS. THERE IS MODEL
CONSENSUS THAT AN UPPER LEVEL TROUGH AND SURFACE LOW WILL MOVE
ACROSS THE CENTRAL U.S. ON SATURDAY. MODELS SHOW DIFFERENCE IN
TIMING OF WHEN THE SURFACE FEATURE WILL MOVE THROUGH (00Z GFS AND
ITS ENSEMBLE SHOW SUNDAY...00Z ECMWF AND CANADIAN ENSEMBLE INDICATE
MONDAY)...AND WHERE THE UPPER LEVEL FEATURE WILL STOP AND PIVOT (GFS
SHOWS MISSOURI...ECMWF SHOWS LAKE HURON WITH SECONDARY DEVELOPMENT
OVER WEST VIRGINIA). CONSIDERING LACK OF AGREEMENT...WILL CHOOSE TO
GO SIMILAR TO HPC SOLUTION...WHICH IS SOMEWHAT CLOSER TO THE 00Z
ECMWF SOLUTION. 12Z ECMWF CAME IN LOOKING MUCH CLOSER TO THE 00Z/12Z
GFS SOLUTIONS...BUT WOULD LIKE TO SEE SOME RUN-TO-RUN CONTINUITY
BEFORE MAKING BIG CHANGES TO THE FORECAST.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
ALTHOUGH SOME TERMINALS HAVE STUBBORNLY REMAINED MVFR...WIDESPREAD
IFR CONDITIONS ARE EXPECTED TO CONTINUE AT ALL SITES THROUGH
WEDNESDAY MORNING AS LOW PRESSURE MOVES THROUGH. BVI...HLG...AND DUJ
HAVE ALREADY EXPERIENCED SEVERAL HOURS OF LIFR...AND THIS IS ALSO
EXPECTED TO CONTINUE WELL INTO THE NIGHT. AN ISOLATED WIND GUST TO
20 KTS IS POSSIBLE THIS AFTERNOON. AS A COLD FRONT APPROACHES THIS
EVENING...LOW LEVEL WIND SHEAR IS EXPECTED TO DEVELOP WITH
SOUTHWESTERLY WINDS ALOFT...AND CANNOT RULE OUT SOME GUSTS MIXING TO
THE SURFACE DURING THIS PERIOD AS WELL. A SLIGHT CHANCE OF A
THUNDERSTORM REMAINS WITH THE FRONTAL PASSAGE...AND THEREFORE HAVE
KEPT CB DURING THIS TIME PERIOD AT MOST SITES. SLOW IMPROVEMENT IS
EXPECTED BY SUNRISE WEDNESDAY...WITH RAIN COVERAGE DIMINISHING AND
CEILINGS SLOWLY BEGINNING TO LIFT. WINDS ARE EXPECTED TO BE GUSTY AT
ALL SITES TOMORROW...WITH WIDESPREAD 25-30 KT NORTHWEST GUSTS.
OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
WITH HIGH PRESSURE ENTERING THE REGION FROM THE SOUTHWEST...VFR
CONDITIONS ARE EXPECTED THROUGH SATURDAY NIGHT. A COLD FRONT
APPROACHING FROM THE WEST MAY BRING SOME RESTRICTIONS IN SHOWERS BY
SUNDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR MDZ001.
OH...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR OHZ039>041-048>050-
057>059-068-069.
PA...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR PAZ020-021-029-031-
073>076.
WV...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR WVZ001>004-012-
021>023-041.
&&Hazardous weather outlook, Nov 22, 11:10 AM EST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1110 AM EST TUE NOV 22 2011
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076-
WVZ001>004-012-021>023-041-231615-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-
ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
1110 AM EST TUE NOV 22 2011
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ007>009-013>016-022-023-231615-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-
INDIANA-
1110 AM EST TUE NOV 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flood, Guernsey
- When
- November 22, 5:50 PM EST to 9:50 PM EST
- Where
- Guernsey County, 0.39 mi WNW of Claysville to 0.66 mi NW of Claysville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 39.932, -81.677
A trained spotter reported flooding on Route 83 near Claysville.
Flood, Guernsey
- When
- November 22, 6:00 PM EST to 10:00 PM EST
- Where
- Guernsey County, 0.6 mi SSW of Craig to 0.87 mi WSW of Mineral Siding
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.022, -81.525
Emergency manager reported several roads closed due to flooding in and around Cambridge.
Flood, Noble
- When
- November 22, 6:00 PM EST to 10:00 PM EST
- Where
- Noble County, 0.53 mi E of Berne to 0.47 mi WSW of Berne
- Cause
- Heavy Rain
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 39.750, -81.360
Emergency management reported Route 260 near Route 78 closed due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Mississippi, November 22, 2011$755,000 · 75 kt wind · 11 events
- Flooding in West Virginia, November 22 to 23, 2011$400,000 · 12 events
- Flooding in West Virginia, November 22 to 23, 2011$210,000 · 7 events
- Winter Storm and Winter Weather in Vermont, November 22 to 23, 2011$100,000 · 16 events
- Flood in Pennsylvania, November 22 to 23, 2011$100,000 · 1 event
- Winter Storm and Winter Weather in New York, November 22 to 23, 2011$60,000 · 7 events
- Damaging Wind in Georgia, November 22, 2011$50,000 · 52 kt wind · 1 event
- Flooding in Ohio, November 22 to 23, 2011$30,000 · 2 events
- Winter Storm in New York, November 22 to 23, 2011$20,000 · 2 events
- Winter Weather in New York, November 22 to 23, 201116 events
- High Wind in Wyoming, November 22, 201150 kt wind · 8 events
- Flooding in Pennsylvania, November 22 to 23, 20117 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350013, 350014, 350015.